I got a fraxel restore a month ago. a day after the treatment, I had horrible white head break outs. I was really red for two weeks and the redness slowly getting better now. The problem now is that my whole face is darker than I was before, which is a sign of hyperpigmentation. The PA, who did the treatment, wants give me IPL. she said it will be very mild but I dont want to risk anything since im getting engaged in two months. can I instead use hydroquinone topically to fade the pigmentation?
Fraxel Laser Hyperpigmentation, Will Hydroquinone Topically Help to Fade the Pigmentation?
Doctor Answers (2)
Hydroquinone works very slow, and you will need probably 2-3 months to see any real benefit. IPL is not the answer now either. I would use sunscreen spf 30 or more, a Titanium or Zinc base, and avoid the sun or excess heat to the face.
Web reference: http://www.facebook.com/elitemdspa
Post laser hyperpigmentation treatments -what's the right answer?
The classic treatment for post-laser hyperpigmentation is the application of 4% hydroquinone twice daily. Usually over a few weeks, the hyperpigmentation will clear except in resistant patients. This assumes you have no allergies. One caution, the medicine is somewhat oily and can promote some breaking out. Some doctors will combine this with a lower potency topical steroid like 1% hydrocortisone to reduce the inflammation that precipitated the hyperpigmentation in the first place.
Various laser treatments can be used to fade hyperpigmentation but the process is slow, requiring multiple treatments over a few months. If you push the skin too hard, it will hyperpigment further -a known risk of all laser treatments. Fraxel ReStore, at different settings than those used for wrinkles, is one of my favorite treatments to fade hyperpigmentation.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.